Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 136, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 4, 2011, 1:21 PM EDT for Cameron County, Clearfield County, Elk County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2011, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 4, 2011, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cameron County, PA, Clearfield County, PA, Elk County, PA
The radar
The State College radar (KCCX), 55 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:01 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 4, 11:01 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1101 AM EDT SAT JUN 4 2011 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM WILL DIVE SOUTHEAST ACROSS THE REGION LATE TODAY AND TONIGHT. A LINGERING TROUGH OF LOW PRESSURE WILL REMAIN ACROSS EASTERN PENNSYLVANIA ON SUNDAY. A BLOCKING PATTERN WILL LIKELY KEEP PENNSYLVANIA IN A DRY NW FLOW EARLY NEXT WEEK. HOWEVER...THE BLOCK SHOULD BREAK DOWN DURING THE SECOND HALF OF THE WEEK...ALLOWING AN UPPER RIDGE TO OVERSPREAD PA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY SUNSHINE QUICKLY DISAPPEARING BEHIND THICKENING ALTO CU/ALTO STRATUS...AS WAA PATTERN DEVELOPS IN ADVANCE OF SHORTWAVE TRACKING THRU THE GRT LKS. EARLIER CLOUD AND POP TRENDS IN GOOD SHAPE THIS MORNING. WATCHING NORTHWEST FLOW AND POTENTIAL FOR LARGE HAIL CLOSELY FOR NORTHWEST PA AT THIS TIME...KCCX RADAR IS INDICATES 64 DBZ TO 34K FEET AT THIS TIME ON THE NORTH CENTRAL LAKE ERIE SHORELINE. STRONG MOISTURE FLUX WITH MID 50S TO AROUND 60F DEWPOINTS FROM THE SOUTHWEST WILL MAINTAIN THE MCS AS IT TRACKS ESEWD INTO NORTHWEST AND NORTH CENTRAL PA THIS AFTERNOON. ELEVATED NATURE OF CONVECTION INDICATES LARGE HAIL VS. WIND GUSTS AS THE MAIN SEVERE WEATHER THREAT. BEST STORM PROPOGATION OVER FAR WESTERN PA FAVORS WESTERN THIRD OF PA FOR SEVERE HAIL THREAT. CLOUD COVER AND POSSIBLE SHRA WILL HOLD TEMPS DOWN ACROSS EASTERN PA...WHERE THE HIGHER TERRAIN OF THE POCONOS MAY STRUGGLE TO REACH 70F. FURTHER WEST...PARTIAL SUNSHINE AND APPROACH OF WARM FRONT WILL RESULT IN A CHANCE OF LATE DAY TSRA ACROSS THE NW MTNS. WARREN CO STANDS THE BEST CHC TO BREAK INTO WARM SECTOR AHEAD OF SEWRD TRACKING SFC LOW. SREF CAPES NR 1500 J/KG...COMBINED WITH DEEP LYR SHEAR SUPPORTS A SLIGHT CHC OF SVR WX LATE TODAY UP THERE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... HAVE PLACED GREATEST CHC OF SHRA/TSRA ACROSS THE W MTNS THIS EVENING IN ASSOC WITH PASSAGE OF LOW LVL JET AND BEST LL MOIST FLUX. DIMINISHING CHC OF THUNDER EXPECTED DEEPER INTO THE STABLE AIR ACROSS EASTERN PA. ENS MEAN QPF TONIGHT RANGES FROM 0.2 INCHES OVR THE NW MTNS...TO A COUPLE HUNDREDTHS OVR THE SE. CLOUD COVER AND SURGE OF HIGHER DWPTS WILL RESULT IN A MUCH WARMER TEMPS THAN THOSE OF RECENT NIGHTS...WITH LOWS MOSTLY IN THE M/U50S. TRIPLE PT LOW PASSES SOUTH OF PA EARLY SUNDAY. HOWEVER...OCCLUSION WILL STALL OVER EASTERN PA...AS ASSOC SHORTWAVE LIFTS NE INTO QUEBEC. THE RESULT WILL BE A DRIER NW FLOW ACROSS WESTERN PA...WHILE SCT PM CONVECTION IS POSSIBLE IN VICINITY OF SFC TROUGH IN THE EAST. SREF DATA INDICATES MODEST CAPES DEVELOP OVR THE EAST...ENOUGH TO SPARK SCT PM TSRA. MOST SUNSHINE WILL BE IN THE WESTERN ZONES...WHICH SHOULD MITIGATE THE NORMAL WEST/EAST TEMP GRADIENT...WITH MAX TEMPS EVERYWHERE IN THE U70S/L80S. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A PERIOD OF DRY/SEASONABLE WX APPEARS LIKELY EARLY NEXT WEEK...AS ALL MED RANGE GUIDANCE TRACK CANADIAN HIGH PRESSURE SE ACROSS OUR REGION. FAIRLY GOOD CONSENSUS AMONG MDL GUIDANCE THAT UPPER LVL BLOCKING PATTERN OVR THE ATLANTIC BREAKS DOWN BY MID WEEK...ALLOWING RIDGE TO OVERSPREAD PA. THUS...HAVE RAISED TEMPS...WHICH SHOULD PEAK AHEAD OF AN APPROACHING COLD FRONT ON THURSDAY. GEFS 850 TEMPS NR 20C INDICATE HIGHS IN THE L90S POSSIBLE IN THE VALLEYS THURS AFTN. MDL SPREAD BECOMES MORE SIGNIFICANT BY LATE IN THE WEEK...AFFECTING TIMING AND STRENGTH OF COLD FRONT. HOWEVER...CONSENSUS SEEMS TO INDICATE FRONT WILL CLEAR THE AREA ON FRIDAY...BRINGING COOLER/DRIER WX. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS PREVAIL ACROSS THE REGION THIS MORNING. REMNANTS OF OVERNIGHT CONVECTIVE COMPLEX DIVING SOUTHWARD THIS MORNING FROM ONTARIO. THIS WILL WEAKEN...BUT CONTINUE TO RIDE SOUTHEAST ALONG THE BEST AREA OF DEVELOPING WARM ADVECTION. THIS WAVE ON INCREASED SHOWER ACTIVITY WILL DROP INTO NORTHEAST PA THIS AFTERNOON. THEN SCATTERED SHOWERS AND POSSIBLE TSRA WILL CONTINUE INTO THE EVENING UNTIL A WEAK COLD FRONT CROSSES THE STATE. EXPECT HIGHER LOW LEVEL MOISTURE TO WORK INTO WESTERN AND NORTHWESTERN AREAS OVERNIGHT WITH THE PASSAGE OF THE FRONT...AND INTRODUCE LOWER CIGS AND VSBYS (MVFR...WITH SOME LOCAL IFR ESPECIALLY IN THE KJST AREA). FRONT MAY AGAIN ACT AS A FOCUS FOR SHRA AND TSRA SUNDAY... ESPECIALLY OVER EASTERN AREAS. OUTLOOK... MON-WED...MAINLY VFR WITH WEAK HIGH PRESSURE OVER THE REGION. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/GARTNER AVIATION...JUNG
Hazardous weather outlook, Jun 4, 9:34 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 934 AM EDT SAT JUN 4 2011 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051345- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 934 AM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-051345- WARREN- 934 AM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES TODAY...PRODUCING SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST PENNSYLVANIA LATE TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON OR EVENING COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 12:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT SAT JUN 4 2011
PAZ004>006-010-041700-
ELK PA-MCKEAN PA-POTTER PA-WARREN PA-
1214 PM EDT SAT JUN 4 2011
...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...NORTHWESTERN ELK...
NORTHWESTERN POTTER AND WARREN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ELK...MCKEAN...
POTTER AND WARREN COUNTIES AT 1213 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING SOUTHEAST AT 60 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 446.
LAT...LON 4201 7801 4200 7797 4188 7784 4155 7896
4162 7897 4162 7946 4176 7963 4200 7961
FORECASTER: KREKELERThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:14 PM EDT | Special Weather Statement | CTP | McKean, Warren | 46 min |
| Jun 4, 12:47 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 58 min |
| Jun 4, 1:50 PM EDT | Special Weather Statement | CTP | Centre, Clearfield | 25 min |
| Jun 4, 2:49 PM EDT | Special Weather Statement | CTP | Blair, Cambria | 26 min |
| Jun 4, 3:14 PM EDT | Special Weather Statement | CTP | Bedford | 31 min |
| Jun 4, 3:38 PM EDT | Special Weather Statement | CTP | Cambria | 22 min |
| Jun 4, 4:12 PM EDT | Special Weather Statement | CTP | Somerset | 18 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.